I am new here-very, very new like a few hours!! I am glad I found this site and hope I find some suggestions, if not some support. I had a total abdominal hysterectomy in August of 2005. I had nerve pain on the right side of my incision and down my right thigh-that has been resolved, but that is another story as far as how it was resolved. My BIG problem right now is vaginal dryness and very painful sex. I was just placed on Estrace vaginal cream 3x per week-been using about a month. Sex is still extremely painful to the point where we are not able to continue!! Prior to my hysterectomy, we had a very active sex life. I see where Estrace was a suggestion, but I am wondering about adding the OTC Progesterone? I am also wondering about the bio-identical hormones. I have had physical therapy which did nothing for the painful sex and I also had "trigger point" injections in the vaginal wall for the painful sex. My surgeon-actually is a pelvic floor specialist said the injections were a one time shot-the next thing woud be Botox @ about $600.00 per injection!!! Yikes. I am not too sure about that and I am not exactly loaded either to even want to "try" something like Botox. Surely something else must be available. Just seems like very little has been tried to correct my problem. Anyone have any suggestions as far as questions for my doctor, the progesterone cream, finding a physician who uses bio-identical hormones??? I am at wit's end as is my wonderful husband!! I am so sorry this got to be so long!!! I am so excited to have found this site and am hoping for some direction--guess I got carried away!!! Thanks in advance to anyone with some insight!
I had very bad vaginal dryness, it was because estrogen dries me out.( opposite of the usual side effect) It wasnt just dryness in the vagina either, it was deep tissue dryness and when I would have sex, it would feel like rug burn for days. Even when I would use lubricant. I was even in the hospital for 5 days on IV antibiotics because they thought I had cellulitis in the vaginal cuff. The Estrace cream helped, but it didnt take the discomfort away completely because the dryness was so deep. When I decreased my dose of estrogen, that whole issue was resolved. I use Vivelled dot (Bio Identical) patch and started out on .75mg from April to Sept I was so dry, then I decreased to .5mg and felt better the next day. I have since decreased down to .25mg and have been doing great every since. Except lately, I am dry again due to a severe sinus infection/allergy and having to take so many Anti-histamines but its still not as dry and when I was on that higher dose of Vivelle dot. My advice to you is this : Look for the simple in-expensive causes first, If you are on HRT talk to your doctor about changing the dose,(either higher or lower) or maybe changing HRT altogether. If you are not, consider asking about a low dose, and please be patient, I have faith you will find your answer, it just may take some time. Peace be with you
Glad you found us, "welcome", although I'm sure you'd rather not be here! Anyway, I am three years post op from a TAH/BSO and am not using any HRT. I've also had numerous problem, more surgery blah,blah,bUT this past summer I also started having EXTREME vaginal dryness. Don't know if sex hurts or not, not in the mood anymore. I went to the GYN and she suggested olive oil & crisco. Now I have tried at least 12 OTC creams & diaper cream because this was very annoying, and there all summer long. Was prescribed estrace cream, didn't want to try it because of the estrogen. Lots of ladies on "the road less traveled" recommended "replens" I couldn't find it at my Walmart of CVS. I fianlly found it at Walgreens and what a difference it has made! I am not kidding, it is like a miracle cream! I found it in a tube, but when I went to get it again, they only had it like vaginal suppositories. Since I don't have a uterus, I don't want to cram that thing in me, so I just snip off the end to get at the cream, then apply with fingers. What you have to remember, and I tend to forget, is once you start feeling better, you stop using it, and it is very important to be consistent. Anyway, I hope this works!